6MP drug reaction????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

corn
New Member


Date Joined May 2010
Total Posts : 12
   Posted 6/10/2010 2:50 PM (GMT -7)   
I have been on prednisone for over two months and added 6 MP to it two weeks ago. This morning I woke up with the worst case of flu ever!!!! Achy joints, bones, neck, back etc. I had the shakes and was freezing with pins and needles in my hands and feet. My eyes were sunken in and I have about 18 little red pin point size blotches on my arms and hands. The ONLY thing I didn't experience was nausea. Is this a drug reaction to 6MP? I experienced severe flu reactions to the 5 ASA drugs and horrible itching with the sulfa. drug. Help, what to do now?

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8545
   Posted 6/10/2010 3:02 PM (GMT -7)   
Get in touch with your doctor ASAP. That sounds like a serious reaction and you don't want to delay. You probably won't be able to carry on taking the 6MP, unfortunately.

dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 6/10/2010 5:26 PM (GMT -7)   
Does sound like a reaction, so ditto the above. Good luck,
Vicky

Too many years with CD
Two bowel resections, several obstructions.
Fibromyalgia and recently diagnosed with chronic pancreatitis and lupus.
B12 Shots bi-weekly

Laughter is the brush that sweeps the cobwebs from our hearts...


notsosicklygirl
Forum Moderator


Date Joined Dec 2008
Total Posts : 14139
   Posted 6/10/2010 6:33 PM (GMT -7)   
That is scary. My doctor said I should get in touch with her office ASAP if I had a reaction like that. Could potentially even require hospitalization, please get yourself checked out.
March 07: DIagnosed with Mild Proctitis - Canasa as needed.
August 08 - December 08: FLARE & Anemic - Started Asacol!!
January 09 - December 09: REMISSION!! Asacol (9) + Canasa 1g AM/PM
December 09 - January 10: FLARE!! Asacol + Prednisone + Canasa
February 10 - April 10: Colazal + Prednisone + Canasa
May 10 - June 10: Lialda + Cort Enema + Prednisone
Current: Mild / Moderate Active Pancolitis: Prednisone, 6mp, Canasa, klonopin


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 6/10/2010 10:26 PM (GMT -7)   
i had to syop 6MP very quickly after starting a while back- did not agree with me at all. definitely talk to your doc!
35 year old male living in AZ.  Diagnosed with Crohns at age of 15.
Currently off Pred.  still taking Asacol.  Just had 1st Remicade infusion a week and a half ago
In the middle of a bad flare now for a year...lost almost 30 lbs. -- gained most of it back now.


jas
Regular Member


Date Joined Apr 2009
Total Posts : 87
   Posted 6/11/2010 9:23 PM (GMT -7)   
Just last week I got pancreatitis from 6MP. I was on my 14th day of it and it all came on so suddenly. Monday night I was fine and by Tuesday morning when I got to the ER my amylase was 6 times what it should have been and my lipase was over 2000 (from the ER lab I should not have had a value over 60). I'm an also allergic to mesalamines so back to the biologics I go, despite the fact they are a bigger drug than I probably need. Sending well wishes your way!
JAS


Currently taking: Remicade (in the process of discontinuing Remicade and starting 6MP)


RedSoxGirl85
Regular Member


Date Joined Jun 2010
Total Posts : 265
   Posted 6/17/2010 8:50 AM (GMT -7)   
Corn: What did your doctor say when you got in touch? Hope it finally went away and you are doing well. Just curious how this all worked out because I just started 6MP on Monday. So far no reactions but it seems as though they come on very sudden for everyone. Best of luck!
RedSoxGirl85
50mg 6MP
10mg Prednisone
1000mg Sulfasalazine 3x Daily
50000IU Vitamin D Once a Week
100MCG/ML INJ, 1ML Cyanocobalamin B12 Every 3 Weeks
 


Blossom
Regular Member


Date Joined Mar 2008
Total Posts : 176
   Posted 6/18/2010 2:26 PM (GMT -7)   
Hi corn,

I had a pretty severe reaction to 6MP. about 2 weeks after starting it, I had flu-like symptoms---achy, diarrhea, nausea, fatigue, fever. I also had reddish bruise-looking lesions on my shins which were painful to the touch. I soon learned that the "flu" and "bruises" were all a part of Erythema Nodosum, which was definitely caused from the 6MP.

Definitely contact your GI doc.

Let us know how you're doing.
54 year old female;
 
Have had Crohn's of terminal ileum for 10 years.   Small bowel resection (my first) on 7-30-09.  Monthly B12 shots.
 
On Humira since Dec. 2008.  Allergic/hypersensitivity to Pentasa, Entocort, and 6-MP.  

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:57 PM (GMT -7)
There are a total of 2,732,234 posts in 301,003 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
306 Guest(s), 16 Registered Member(s) are currently online.  Details
braddiefj, Lymepilot, Albannach, Scaredy Cat, White Bird, Redwing57, Alice22, Awake_, Dave123, snowboat, Ggrlsav, Malone26, trumpet123, JesperTrottier, julymorning, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer